Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 7, NWS Springfield, MO

February 28, 2011Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 28, 2011, 2:25 PM CST for Vernon County, Missouri. It took effect at Feb 28, 2011, 3:45 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 2:25 PM CST (20:25 UTC)
In effect from
Feb 28, 2011, 3:45 PM CST
Expired
Mar 2, 2011, 6:06 AM CST
In force
38 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS43 KSGF 282025
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CST MON FEB 28 2011


...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY
.HEAVY RAINFALL SUNDAY EVENING AND EARLY MONDAY MORNING COMBINED WITH ALREADY
ELEVATED RIVER LEVELS WILL CAUSE THE MARMATON rIVER NEAR NEVADA TO RISE 
ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-010825-
/O.NEW.KSGF.FL.W.0007.110228T2145Z-110302T2230Z/
/NVDM7.1.ER.110228T2145Z.110301T0600Z.110301T2230Z.NO/
225 PM CST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARMATON RIVER NEAR NEVADA.
* AT  1:45 PM MONDAY THE STAGE WAS 19.7 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$

TERRY
6 follow-up statements
681 
WGUS83 KSGF 010246
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CST MON FEB 28 2011





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
.HEAVY RAINFALL [TIME FRAME] [LOCATION] HAS CAUSED RIVER LEVELS TO 
RISE. [ANY OTHER PERTINENT INFORMATION THAT WOULD AFFECT THE PUBLIC]

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-011746-
/O.CON.KSGF.FL.W.0007.000000T0000Z-110302T2230Z/
/NVDM7.1.ER.110228T2210Z.110301T0600Z.110301T2230Z.NO/
846 PM CST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  7:45 PM MONDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  AFTERNOON.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$
514 
WGUS83 KSGF 010251
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CST MON FEB 28 2011





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
.HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-011751-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-110302T1434Z/
/NVDM7.1.ER.110228T2210Z.110301T0600Z.110301T1434Z.NO/
851 PM CST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  8:45 PM MONDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.9 FEET BY 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$
701 
WGUS83 KSGF 010628
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CST TUE MAR 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY 
.HEAVY RAINFALL OCCURRING ON SUNDAY NIGHT AND EARLY MONDAY HAS CAUSED
RIVER LEVELS TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-012128-
/O.CON.KSGF.FL.W.0007.000000T0000Z-110302T1434Z/
/NVDM7.1.ER.110228T2210Z.110301T0545Z.110301T1434Z.NO/
1228 AM CST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA.
* AT 11:45 PM MONDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE
  BETWEEN 6 AM AND NOON TODAY.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 
$$
714 
WGUS83 KSGF 011409
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 AM CST TUE MAR 1 2011


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY.
   
.RAINFALL SUNDAY NIGHT ALONG WITH PREVIOUSLY ELEVATED
 RIVER LEVELS FROM RAINFALL LAST THURSDAY HAS CAUSED RIVER
 LEVELS TO RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-020509-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-110303T0417Z/
/NVDM7.1.ER.110228T2210Z.110301T1800Z.110302T0417Z.NO/
809 AM CST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  7:45 AM TUESDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$
369 
WGUS83 KSGF 020138
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CST TUE MAR 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-021638-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-110303T1317Z/
/NVDM7.1.ER.110228T2210Z.110301T2200Z.110302T1317Z.NO/
738 PM CST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  6:45 PM TUESDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.9 FEET BY 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$
236 
WGUS83 KSGF 021206
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 AM CST WED MAR 2 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-021236-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-110303T1317Z/
/NVDM7.1.ER.110228T2210Z.110301T2200Z.110302T0709Z.NO/
606 AM CST WED MAR 2 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  5:45 AM WEDNESDAY THE STAGE WAS 19.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:09 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY THURSDAY
  MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND
  MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 28, 10:52 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 28, 10:52 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 AM CST MON FEB 28 2011

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 605 AM CST MON FEB 28 2011/

ADDED A CHANCE FOR ISOLATED THUNDERSTORMS OVER THE SOUTHERN CWA
FOR THIS MORNING WITH CONVECTION ASSOCIATED WITH COMPACT
VORT/SHORTWAVE OVER NE OK. COULD ALSO SEE SOME -SN/-SHSN ON THE
BACK EDGE OF THE PRECIP OVER SE KS AND WESTERN MO. DSA

&&

.DISCUSSION...
/ISSUED 315 AM CST MON FEB 28 2011/

A SFC TROUGH/COLD FRONT DRAPED OVER SE MO INTO NORTHERN AR WILL
CONTINUE TO PUSH EAST. SOME LINGERING POST FRONTAL SHOWERS AHEAD
OF A SHORTWAVE OVER SOUTHERN KS AND OK WILL CONTINUE EARLY THIS
MORNING...THEN EXPECT CLEARING FROM NW TO SE AS HIGH PRESSURE
MOVES INTO EASTERN KS/IA LATE TODAY. TEMPERATURES WILL BE TRICKY
TODAY...NOT FOLLOWING A NORMAL DIURNAL CURVE...AND WENT WITH THREE
HOURLY MOS GUIDANCE AND THE NAM FOR TRENDS. AFTERNOON TEMPERATURES
WILL LIKELY BE IN THE 40S IN MOST AREAS.

A VERY DRY AIR MASS WILL SPREAD INTO THE REGION LATER TODAY AND
TONIGHT. CAN'T RULE OUT SOME SHALLOW FOG TONIGHT GIVEN THE LIGHT
WINDS AND HIGH PRESSURE OVER THE REGION...BUT BASED ON PROGGED
DRY SOUNDINGS...DO NOT SEE MUCH CHANCE FOR WIDESPREAD DENSE FOG
ATTM.

A NICE WARM UP IS EXPECTED TUE AS SOUTHWEST WINDS BECOME
ESTABLISHED OVER THE REGION. A STRONG CANADIAN HIGH EXPECTED TO BE
CENTERED OVER NORTH DAKOTA BY 12Z WED WILL PUSH ANOTHER SHOT OF
DRY AND SOMEWHAT COOLER AIR INTO THE REGION LATE TUE NIGHT INTO
WED.

A ZONAL MID LEVEL FLOW PATTERN WILL BECOME MORE AMPLIFIED LATE IN
THE WEEK AS SHORTWAVE DIGS INTO THE ROCKIES THU NIGHT-FRI. A SFC
WAVE IS EXPECTED TO MOVE NORTHEAST FROM THE SOUTHERN PLAINS
THROUGH MO BY FRI WITH A GULF MOISTURE FETCH GRADUALLY BECOMING
REESTABLISHED AS THE FRONT PUSHES THROUGH THE REGION FRI-FRI
NIGHT. MAINTAINED SOME FAIRLY HIGH POPS FOR THIS TIME.

FOR SAT-SUNDAY...TIMING DIFFERENCES EXIST IN TERMS OF SFC
PRESSURE/WIND FIELDS WITH OPERATIONAL MODELS. LEFT SOME POPS IN
FOR SAT IN THE WAKE OF THE EXITING FRONT. THE ECMWF DIGS A
STRONGER UPPER WAVE SOUTHEAST THROUGH THE PLAINS INTO THE
SOUTHEAST U.S. VERSUS THE GFS OVER THE WEEKEND WITH THE POTENTIAL
FOR LINGERING POPS FOR LIGHT PRECIP INTO SAT NIGHT AS WELL. FOR
NOW...LEFT THE SAT NIGHT AND SUNDAY PERIODS DRY. DSA

&&

.AVIATION...

FOR THE 18Z TAFS...STRATUS BEHIND THE SURFACE LOW WAS CLEARING
FROM NORTHWEST TO SOUTHEAST OVER THE FORECAST AREA LATE THIS
MORNING. SHOULD LOSE CEILINGS PRIOR TO 18Z TAFS AT JLN AND WITHIN
THE FIRST HOUR AT SGF. WILL LIKELY SEE THE CLEARING IN BBG BY 21Z.
WINDS SHOULD DIMINISH BY THIS EVENING AS SURFACE RIDGE MOVES IN PLACE.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 28, 12:16 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CST MON FEB 28 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1216 PM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

   LOW AFTERNOON HUMIDITY AND MODERATELY GUSTY SOUTH WINDS WILL
   LEAD TO AN ELEVATED FIRE DANGER TUESDAY...ESPECIALLY FOR GRASS
   FUELS.

   ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT
   WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GRIFFIN

In the hours before

Local storm report, Feb 28, 11:08 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             FAIR GROVE              37.38N 93.15W
02/27/2011  M0.25 INCH       GREENE             MO   FIRE DEPT/RESCUE

            REPORTED BRIEF PEA SIZED HAIL AND WINDS OF 30 TO 40 MPH.

&&

KURTZ
Local storm report, Feb 28, 11:37 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FUNNEL CLOUD     3 S LIBERAL             37.51N 94.52W
02/27/2011                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SPOTTERS TRACKED A FUNNEL
            CLOUD IN WESTERN BARTON COUNTY NEAR THE KANSAS-MISSOURI
            BORDER.

&&

KURTZ
Local storm report, Feb 28, 11:55 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             HALF WAY                37.62N 93.24W
02/27/2011  M1.00 INCH       POLK               MO   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 28, 11:56 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1156 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     NON-TSTM WND DMG HALF WAY                37.62N 93.24W
02/27/2011                   POLK               MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN AND POWER OUT IN
            HALF WAY.

&&

KURTZ
Local storm report, Feb 28, 12:00 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             BUFFALO                 37.64N 93.09W
02/27/2011  M1.25 INCH       DALLAS             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HALF DOLLAR SIZED
            HAIL...CORRECTED HAIL SIZE.

&&

KURTZ
Local storm report, Feb 28, 12:34 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HAIL             GROVESPRING             37.40N 92.61W
02/27/2011  M1.00 INCH       WRIGHT             MO   PUBLIC

0824 PM     TSTM WND DMG     MCCUNE                  37.35N 95.02W
02/27/2011                   CRAWFORD           KS   EMERGENCY MNGR

            5 POWER POLLS DOWN IN MCCUNE KANSAS

0842 PM     HAIL             FRONTENAC               37.46N 94.69W
02/27/2011  M1.00 INCH       CRAWFORD           KS   TRAINED SPOTTER

            CORRECTION FOR TIME.

0844 PM     HAIL             PITTSBURG               37.41N 94.70W
02/27/2011  M1.75 INCH       CRAWFORD           KS   TRAINED SPOTTER

0849 PM     HAIL             PITTSBURG               37.41N 94.70W
02/27/2011  M1.75 INCH       CRAWFORD           KS   LAW ENFORCEMENT

0852 PM     TSTM WND DMG     8 SW LAMAR              37.41N 94.38W
02/27/2011                   BARTON             MO   AMATEUR RADIO

            LAW ENFORCEMENT REPORTED ROOF OF HOG BARN REMOVED.

0852 PM     TSTM WND DMG     PITTSBURG               37.41N 94.70W
02/27/2011                   CRAWFORD           KS   TRAINED SPOTTER

            LARGE TREES UPROOTED IN PITTSBURG KANSAS...ALSO REPORT OF
            PEA SIZED HAIL.

0900 PM     FUNNEL CLOUD     3 S LIBERAL             37.51N 94.52W
02/27/2011                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SPOTTERS TRACKED A FUNNEL
            CLOUD IN WESTERN BARTON COUNTY NEAR THE KANSAS-MISSOURI
            BORDER.

0925 PM     TSTM WND DMG     LAURIE                  38.20N 92.83W
02/27/2011                   MORGAN             MO   LAW ENFORCEMENT

            ROOF OFF OF A BUSINESS. REPORT VIA MORGAN COUNTY 911.
            TIME ESTIMATED.

0930 PM     HAIL             2 W BONA                37.54N 93.71W
02/27/2011  M1.00 INCH       DADE               MO   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL.

0947 PM     HAIL             FAULKNER                37.10N 95.01W
02/27/2011  M1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

0955 PM     HAIL             2 W MINDENMINES         37.47N 94.63W
02/27/2011  M1.00 INCH       CRAWFORD           KS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT NEAR
            US 160 AND MISSOURI - KANSAS BORDER.

1000 PM     TSTM WND DMG     MARYS HOME              38.31N 92.36W
02/27/2011                   MILLER             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS POWER POLLS/LINES DOWN IN MARYS
            HOME.

1015 PM     HAIL             BENNETT SPRINGS         37.73N 92.86W
02/27/2011  M1.00 INCH       LACLEDE            MO   PUBLIC

1015 PM     HAIL             ARCOLA                  37.55N 93.87W
02/27/2011  E0.75 INCH       DADE               MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS DIME SIZED HAIL IN
            ARCOLA...ESTIMATED 40 MPH WINDS.

1016 PM     HAIL             HALF WAY                37.62N 93.24W
02/27/2011  M1.00 INCH       POLK               MO   EMERGENCY MNGR

1016 PM     FUNNEL CLOUD     HALF WAY                37.62N 93.24W
02/27/2011                   POLK               MO   TRAINED SPOTTER

            REPORT OF FUNNEL CLOUD REPORTED AT 490TH ROAD AT 178TH
            ROAD.

1016 PM     NON-TSTM WND DMG HALF WAY                37.62N 93.24W
02/27/2011                   POLK               MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN AND POWER OUT IN
            HALF WAY.

1018 PM     HAIL             BUFFALO                 37.64N 93.09W
02/27/2011  M1.25 INCH       DALLAS             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HALF DOLLAR SIZED
            HAIL...CORRECTED HAIL SIZE.

1021 PM     HAIL             2 W LONG LANE           37.61N 92.95W
02/27/2011  M1.50 INCH       DALLAS             MO   TRAINED SPOTTER

            CORRECTION FOR TIME.

1023 PM     HAIL             LONG LANE               37.61N 92.91W
02/27/2011  M0.75 INCH       DALLAS             MO   LAW ENFORCEMENT

1025 PM     TSTM WND DMG     5 NE GREENFIELD         37.47N 93.78W
02/27/2011                   DADE               MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS LARGE TREE DOWN ACROSS MISSOURI
            ROUTE CC NORTH OF STOCKTON RESERVOIR...CORRECTION FOR
            LOCATION.

1025 PM     HAIL             3 E BUFFALO             37.64N 93.04W
02/27/2011  M1.25 INCH       DALLAS             MO   LAW ENFORCEMENT

1029 PM     HAIL             BOLIVAR                 37.61N 93.41W
02/27/2011  M1.00 INCH       POLK               MO   LAW ENFORCEMENT

            ALSO MEASURED 40 KT WIND GUST.

1038 PM     HAIL             LEBANON                 37.68N 92.66W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

1040 PM     HAIL             3 W LEBANON             37.68N 92.72W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

1042 PM     HAIL             WALNUT GROVE            37.41N 93.55W
02/27/2011  M0.25 INCH       GREENE             MO   EMERGENCY MNGR

1043 PM     HAIL             LEADMINE                37.84N 92.96W
02/27/2011  E1.00 INCH       DALLAS             MO   EMERGENCY MNGR

            CORRECTION FOR LOCATION.

1046 PM     HAIL             4 SE LEBANON            37.64N 92.61W
02/27/2011  M1.50 INCH       LACLEDE            MO   PUBLIC

1051 PM     HAIL             BUFFALO                 37.64N 93.09W
02/27/2011  M0.75 INCH       DALLAS             MO   TRAINED SPOTTER

1052 PM     HAIL             1 N ASH GROVE           37.33N 93.58W
02/27/2011  M0.25 INCH       GREENE             MO   EMERGENCY MNGR

1055 PM     HAIL             PLEASANT HOPE           37.46N 93.27W
02/27/2011  M0.25 INCH       POLK               MO   EMERGENCY MNGR

            ALSO HAD 40 TO 50 MPH WINDS.

1100 PM     HAIL             BUFFALO                 37.64N 93.09W
02/27/2011  E1.00 INCH       DALLAS             MO   CO-OP OBSERVER

1109 PM     HAIL             4 SW LEBANON            37.64N 92.72W
02/27/2011  E1.75 INCH       LACLEDE            MO   EMERGENCY MNGR

1110 PM     HAIL             FAIR GROVE              37.38N 93.15W
02/27/2011  M0.25 INCH       GREENE             MO   FIRE DEPT/RESCUE

            REPORTED BRIEF PEA SIZED HAIL AND WINDS OF 30 TO 40 MPH.

1114 PM     HAIL             1 N CONWAY              37.52N 92.82W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

1140 PM     TSTM WND GST     5 N HARTVILLE           37.32N 92.51W
02/27/2011  E55.00 MPH       WRIGHT             MO   TRAINED SPOTTER

            SMALL LIMBS DOWN.

1140 PM     HAIL             LAKE SPRING             37.78N 91.68W
02/27/2011  E1.75 INCH       DENT               MO   EMERGENCY MNGR

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:39 PM CSTTornado WarningSGFBarton, Jasper51 min
Feb 27, 9:14 PM CSTTornado WarningSGFBarton, Cedar, Dade46 min
Feb 27, 9:19 PM CSTTornado WarningSGFMiller, Morgan26 min
Feb 27, 9:36 PM CSTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski39 min
Feb 27, 9:42 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon47 min
Feb 27, 9:44 PM CSTTornado WarningSGFPolk46 min
Feb 27, 9:54 PM CSTSevere Thunderstorm WarningSGFCedar, Dade51 min
Feb 27, 10:03 PM CSTSevere Thunderstorm WarningSGFJasper, Newton42 min
Feb 27, 10:07 PM CSTTornado WarningSGFDallas, Laclede, Polk38 min
Feb 27, 10:15 PM CSTSevere Thunderstorm WarningSGFHickory, Polk45 min
Feb 27, 10:35 PM CSTSevere Thunderstorm WarningSGFDade, Lawrence38 min
Feb 27, 10:38 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede52 min
Feb 27, 10:39 PM CSTTornado WarningSGFCamden, Laclede, Phelps, Pulaski, Texas51 min
Feb 27, 10:59 PM CSTSevere Thunderstorm WarningSGFGreene17 min
Feb 27, 11:15 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski and 3 more45 min
Feb 27, 11:31 PM CSTTornado WarningSGFDent, Phelps17 min
Feb 27, 11:45 PM CSTSevere Thunderstorm WarningSGFDent, Phelps, Shannon, Texas45 min

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.